MAUDE Adverse Event Report: COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: k171997.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a cope nitinol mandril wire guide separated.An unknown patient was undergoing a liver access procedure.During the procedure, the wire guide separated.A portion of the device migrated in to the bile duct during percutaneous drainage.The device was reported as "lost" in the patient's body but was retrieved with a snare.No other adverse effects were reported for this incident.
 
Event or Problem Description
In additional information provided on 29sep2021, it was reported that the patient did not have tortuous anatomy.It was noted that the wire guide was not manipulated through a needle.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation c.H.R.U.De caen in france contacted cook stating that during a liver access procedure, a pmg-18sp-60-cope-nt from lot# 13956172 broke off and a fragment was lost inside the patient.The fragment was able to be retrieved via a snare.The patient did not have tortuous anatomy and there were no adverse effects to the patient.A review of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There are process checks during the manufacturing process to identify non-conformances prior to distribution.This device is supplied with an instructions for use (ifu) t_mwg_revo pamphlet.Under how supplied, it states: "upon removal from package, inspect the product to ensure no damage has occurred." this ifu also provides a warning that this is a delicate instrument and to avoid forceful angulation.The product labeling gives the precaution to use medical imaging when manipulating the wire guide.Do not advance or torque the wire guide without visual evidence of the corresponding movement of the distal tip.This wire guide is supplied with a holder that comes with a caution label stating not to withdraw the wire guide through a needle.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure-related nonconformances and additional complaints.The dhr for the complaint lot found one relevant nonconformance.The non-conformance consisted of three scrapped devices for the coil being offset, and there is a 100% inspection for this failure.There are no additional complaints for this lot.There is no evidence of non-conforming material in house or in the field.There is no evidence of manufacturing deficiencies.Based on the information provided, the complaint device not being returned, and the results of the investigation, the most likely cause for this failure is component failure without a design or manufacturing issue.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COPE NITINOL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
MDR Report Key12299809
Report Number1820334-2021-01947
Device Sequence Number11714171
Product Code DQX
UDI-Device Identifier00827002084278
UDI-Public(01)00827002084278(17)260604(10)13956172
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2026
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE-NT
Device Lot Number13956172
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer09/29/2021
10/29/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date10/01/2021
11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;